PLMD

Hello Everyone - thank goodness I've got you for support!

My RLS is almost gone and I have managed to wean myself off Pramipexole which was augmenting. I am using magnesium and iron.

BUT..........I am now having a really tough time with PLMD. Last night my whole body was jerking around. I know I've probably made it worse with antihistamine sleeping tablets but I was getting desperate.

Ive been researching medications and it seems that clonazepam is the best one but I'm scared of addiction.

Any advice very much appreciated before I go to my GP who will doubtless know nothing much about it.

Thanks.

10 Replies

oldestnewest
  • Well-- the antihistamine was a good choice if you wanted a restless night!😈

    Seriously- a good straight sleeping pill would be better- Ambien ( stillnoct) despite the bad press is a good one. I use Halcion -but not available in UK.

    How long are you off the Prami- and from what dosages? Long term post withdrawal effects can go on for months.

    Keep strong.

  • Only completely off for a couple of weeks but the strange thing is that the rls has all but disappeared but the PLMD has replaced it Big Time! I was on a high dose, over what this site recommends before I started to cut down.

  • That figures. Check out PAWS or DAWS. It can go on for months.

  • The trouble is that the prami helped take care of the PLMD as dopamine meds work for both RLS and PLMD The mag and the iron wont really work and i doubt a sleeping pill will either, as if you do have PLMD that will still be going on while you are asleep. Is the RLS still keeping you awake..? My suggestion would be a pain med like Tramadol.

  • Hi there kicinskil

    Hope someone helps you out with this because I'm like you and suffer RLS - only descriptor I can give doctors is that it feels like someone has wired me up to a voltage and Zaps me till I technically have to bodily stretch my arms and legs out straight- to try rid myself of the volts surging through my veins n muscles cos yes it's not just my legs - and honestly this is driving me insane especially trying to relax watching Tv or worse In Bed when I'm trying to sleep cos that's a problem on its own - aaarrrggghhh pure Hell eh . So I do truly hope that you get answers before you go to the doctors who Really DONT understand . Take Care .

    Elle

  • Hi kicinskil. I feel for you. I have been on Requip (ropinirole) for well over 15 years and it has been a God-send for me until recently. It still works but not to the same degree. Augmentation has set in with a vengeance and life can be extremely miserable at times when I am waiting for the ropinirole to kick in. Unfortunately, and I know how Madlegs 1 is going to feel about this one, but for me, clonazepam, (a benzodiazepam) helped a great deal. I don't think it has any connection with RLS as opioids do but it did make me tired and I was able to get some sleep. And you are correct, benzos are very addictive and Dr.s aren't to keen on prescribing them. Thus, let's just suffice it to say that I 'acquired' mine through a different and very trustworthy venue. Best of luck to you, and to most of us, who suffer each and every day with this debilitating neurological disorder.

  • Thank you. A good nights sleep is so essential to well being isn't it?

  • Conazepan is an anti anxiety medicine, not an antihistamine. If you need an antihistamine try Allegra.

  • How do u get rid of RLS?

  • Everyone is different. Different things work for different people. There lots of ideas on the rls.org website. For me, I stopped alcohol, drastically reduced the amount of sugar I ate and now I take magnesium and iron supplements. If you take supplements, it's a good idea to let your GP know. Good luck.

You may also like...